Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Jul 18, 2015, 3:21 PM MST for Maricopa County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 3:21 PM MST (22:21 UTC)
- Expired
- Jul 18, 2015, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WWUS85 KPSR 182221
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT JUL 18 2015
AZZ022-023-027-182300-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
321 PM MST SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY
UNTIL 400 PM MST
AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASHION...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SURPRISE...AVONDALE...GOODYEAR...BUCKEYE...EL
MIRAGE...TOLLESON...YOUNGTOWN...CASHION...SUN CITY...WADDELL...
LITCHFIELD PARK...DOWNTOWN GLENDALE...LUKE AFB...GLENDALE SPORTS
COMPLEX...METRO CENTER...CAMELBACK RANCH...ESTRELLA MOUNTAIN PARK AND
LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3327 11243 3326 11250 3333 11258 3344 11261
3352 11246 3371 11220 3368 11211 3360 11209
3347 11212 3334 11226
TIME...MOT...LOC 2220Z 219DEG 31KT 3346 11230
$$
JSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:01 AM MST, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 18, 9:01 AM MST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 901 AM MST SAT JUL 18 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS THE REGION THROUGH THE WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM DOLORES REMAINS ACROSS THE DESERT SOUTHWEST. THIS WILL ALSO RESULT IN CLOUDY SKIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND. SOMEWHAT DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH A RETURN TO TYPICAL MONSOON CONDITIONS. && .DISCUSSION... AS OF THE MIDDLE PART OF THIS MORNING...MUCH OF THE REGION IS FREE OF SHOWERS AND THUNDERSTORMS. THE ONLY ACTIVITY IS CURRENTLY MOVING NORTHWARD THROUGH SOUTHERN CALIFORNIA JUST OUTSIDE OUR CWA. EXTENSIVE CLOUDINESS REMAINS A PROBLEM FOR POTENTIAL DESTABILIZATION AS ATMOSPHERIC PROFILES SHOW ONLY A WEAKLY UNSTABLE ENVIRONMENT AT THE MOMENT...BUT ALSO WITH SOME WEAK CONVECTIVE INHIBITION. PLENTY OF MOISTURE IS IN PLACE...BUT WITH ANTICYCLONIC SOUTH-SOUTHWESTERLY FLOW ALOFT AM NOT TOTALLY SURPRISED BY THE LACK OF CONVECTION THIS MORNING. HAVE LOWERED POPS BOTH FOR THE REST OF THE MORNING AND FOR THIS AFTERNOON AS I THINK IT WILL BE A SLOW START TO TODAY...BUT FEEL THIS EVENING WILL BE MUCH MORE ACTIVE. AS THE DAY PROGRESSES AND AS MORE BREAKS IN THE CLOUDS APPEAR...THE ATMOSPHERE SHOULD DESTABILIZE ENOUGH FOR THUNDERSTORM DEVELOPMENT TO OCCUR FIRST OVER HIGHER TERRAIN SPOTS AND THEN ALONG CONVECTIVE OUTFLOWS. MESOSCALE MODELS ARE STILL NOT IN GOOD AGREEMENT WITH WHERE STORM DEVELOPMENT WILL EXACTLY BE LATER TODAY. FEEL THE BEST CHANCES WILL AGAIN BEFORE OVER PORTIONS OF SOUTHEAST CALIFORNIA AND WEST- CENTRAL ARIZONA IN AN AREA OF MORE FAVORABLE VERTICAL ASCENT NEAR AN UPPER LEVEL JET MAX OVER THE GREAT BASIN AND NORTHERN ARIZONA. ONCE STORM OUTFLOWS COME INTO PLAY...FEEL ACTIVITY THIS EVENING WILL LIKELY SHIFT MORE INTO CENTRAL ARIZONA DUE TO THE LIGHT SOUTHWESTERLY STEERING FLOW. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH THIS EVENING. && .PREVIOUS DISCUSSION... EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO REVEAL TROPICAL STORM DOLORES OFF THE BAJA COAST WITH A PLUME OF MID LEVEL MOISTURE STRETCHING WELL THROUGH ARIZONA INTO COLORADO. BLENDED TPW IMAGERY AND GPS IPW DATA SUGGEST PWATS HAVE RISEN TO AROUND 1.5 INCHES ACROSS THE ARIZONA DESERTS ALTHOUGH VALUES ARE STILL LACKING SOMEWHAT /1.3 INCHES/ ACROSS SOUTHEAST CALIFORNIA. THE ONLY NEARBY ACTIVITY THAT REMAINS THIS MORNING ARE A FEW SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST ARIZONA. LOOKING UPSTREAM THERE ARE 2 DECAYING COMPLEXES OVER SOUTHERN SONORA THAT ARE MIGRATING TOWARD THE REGION...STILL SEVERAL HOURS AWAY FROM INFLUENCING OUR WEATHER. IN THE VERY SHORT TERM...I MADE SOME DOWNWARD ADJUSTMENTS TO POPS FOR THE REST OF THE EARLY MORNING HOURS. NEARLY ALL MODEL GUIDANCE SUGGESTS IF ANYTHING DEVELOPS OVERHEAD IT WILL BE VERY ISOLATED IN NATURE. ANOTHER COMPLICATED SITUATION FOR TODAY AS THERE WILL BE MORE THAN ENOUGH MOISTURE IN PLACE FOR STORM DEVELOPMENT...BUT THE BIG QUESTIONS ARE FOCUSED ON HOW MUCH HEATING AND INSTABILITY WILL BE MADE AVAILABLE BY THIS AFTERNOON. TAKING A LOOK AT THE SPC SSEO...NCAR HI-RES ENSEMBLE...AND THE PAST FEW RUNS OF THE HRRR...ALL MODELS SUGGEST THE UPSTREAM SONORAN SHORTWAVE WILL TRIGGER CONVECTION AS EARLY AS 18Z ACROSS SOUTHEAST CALIFORNIA AND AROUND 21Z-00Z ACROSS THE DESERTS. AS WAS THE CASE ON FRIDAY...CONVECTION WILL BE SCATTERED IN NATURE AND NOT EVERYONE WILL SEE APPRECIABLE RAINFALL BUT WITH PWATS FORECAST TO CLIMB NORTH OF 1.7 INCHES THIS AFTERNOON...I WILL STICK WITH THE FLASH FLOOD WATCH. ONE ITEM WORTH NOTING IS THAT STORMS HAD NO PROBLEM DEVELOPING AND MOVING THROUGH SOUTHEAST CALIFORNIA ON FRIDAY AND THE ATMOSPHERE SHOULD BE EVEN MORE FAVORABLE IN THESE AREAS LATER TODAY. SURE ENOUGH THERE IS TIGHT CLUSTERING OF INDIVIDUAL ENSEMBLE MEMBERS FROM THE SSEO AND NCAR'S ENSEMBLE ACROSS SOUTHEAST CALIFORNIA WITH NUMEROUS SHOWERS AND STORMS FORECAST TO DEVELOP. I WILL EXPAND THE FLASH FLOOD WATCH TO INCLUDE THE REST OF OUR SOUTHEAST CALIFORNIA ZONES. WHILE CONFIDENCE IN EXACTLY HOW TODAY WILL PLAY OUT IS LOW...I HAVE ENOUGH CONFIDENCE TO EXPAND THE WATCH WESTWARD AS A PRECAUTIONARY MEASURE. SUNDAY'S FORECAST IS EVEN MORE TRICKY AS IT'S ENTIRELY PREDICATED ON HOW ACTIVE CONDITIONS ARE ON SATURDAY. IF THE ATMOSPHERE IS WORKED OVER THEN SUNDAY SHOULD ONLY SEE SCATTERED SHOWERS AND THUNDERSTORMS. IF NOT...THEN IT COULD BE ANOTHER ACTIVE DAY. NAM AND GFS ARE INDICATING SLIGHTLY DRIER AIR ACROSS THE AREA WHICH COULD HELP MITIGATE STORM CHANCES BUT I STILL THINK POPS THAT ARE WELL ABOVE CLIMO ARE WARRANTED THROUGH THE END OF THE WEEKEND /PWATS WILL STILL BE IN THE 75TH TO 90TH PERCENTILE/. THE REAL DRY AIR IS EXPECTED TO ARRIVE MONDAY AND TUESDAY AS THE REMNANT CIRCULATION FROM TROPICAL STORM DOLORES DRIFTS THROUGH CALIFORNIA AND USHERS IN A PROLONGED PERIOD OF DRY/SOUTHWESTERLY FLOW ALOFT. BL MIXING RATIOS ARE FORECAST TO FALL TO AROUND 5-6 G/KG THROUGH MUCH OF THE UPCOMING WEEK COINCIDENT WITH VIRTUALLY NO MLCAPE/MUCAPE ACROSS THE AREA. CLIMO- LIKE POPS HAVE BEEN DRAWN IN MONDAY AND ESPECIALLY FROM TUESDAY ONWARD. THE AREAS MOST LIKELY TO SEE ANY STORM DEVELOPMENT WOULD BE THE HIGHER TERRAIN SPOTS NORTH/EAST OF PHOENIX ALTHOUGH EVEN THEY MAY SEE A BREAK AT TIMES NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... TYPICAL LIGHT EASTERLY AM WINDS TO PERSIST THROUGH MIDDAY WITH INCREASING CLOUD COVERAGE. BETTER PERFORMING HI-RES MODELS ALSO HINT AT SOME SHOWER ACTIVITY AMONGST THE THICKER CLOUD COVER...SO INCLUDED VCSH MENTION FOR THE PHX TERMINALS THROUGH THE LATE AM. SMALL...BUT STILL ERRATIC WIND SHIFTS...MAY RESULT FROM THE PASSING SHOWERS. WITH STILL PLENTY OF MOISTURE IN PLACE AND INSTABILITY TO BE REALIZED...STORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE MIDDAY/AFTN HOURS ACROSS MUCH OF W/SW AZ. STORMS MAY APPROACH THE PERIPHERY OF THE PHX METRO BY THE AFTERNOON....ESPECIALLY THE WESTERN/SOUTHERN FRINGE...BUT OUTFLOW WINDS ARE CONCEPTUALLY MORE LIKELY TO BE OBSERVED BEFORE THUNDER AT THE ACTUAL TERMINALS. FAIRLY COMPLEX FORECAST PERIOD STILL SUPPORTING LOW TO MODERATE CONFIDENCE FOR THE MID TO LATE TAF PERIOD. KPHX CONFIDENCE... WINDS - MODERATE ON TIMING OF SHIFTS AND HEADINGS. PRECIP - MODERATE FOR VCTS COVERAGE...LOW FOR TIMING AT THE TERMINAL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... AM SKIES WILL CONTINUE TO CLOUD UP AND WINDS WILL GNLY HOLD SOUTHERLY HEADINGS FOR KBLH AND SOUTHEASTERLY HEADINGS FOR KIPL. ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON WITH ERRATIC STRONG WIND SHIFTS AND HEAVY RAINFALL IMPACTS PSBL FOR THE TERMINALS. CURRENT THINKING IS STORMS WILL BEGIN TO DEVELOP/FIRE IN THE VERY LATE AM...POSSIBLY MORE MIDDAY...AND LAST THROUGH THE AFTN/EARLY EVENING HOURS. ACTIVITY WILL GRADUALLY TRANSITION TO MORE SHOWERY REGIME ONCE THE ATMOSPHERE SLOWLY STABILIZES INTO THE EVENING...WITH BKN TO OVC MID LEVEL DEBRIS CLOUDS REMAINING OVER THE AREA INTO SUNDAY AM. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... MONDAY THROUGH FRIDAY... CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH- CENTRAL ARIZONA AND THEN UP BY EARLY NEXT WEEK AS DRIER FLOW ALOFT OUT OF THE WEST TRANSITIONS INTO THE AREA. MORE OF A TYPICAL MONSOON REGIME SETS UP STARTING TUESDAY WITH THE DAILY AFTN/EVE THREAT OF STORMS OVER THE HIGHER TERRAIN AND POTENTIAL FOR STORM OUTFLOW WINDS DOWN THROUGHOUT THE LOWER DESERT ELEVATIONS. MINIMUM HUMIDITIES OVER THE DESERTS WILL FOR THE MOST PART DROP INTO THE TEENS EACH DAY. TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE WEEK. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY AGAIN ON SUNDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ020>028. CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ030>033. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN PREVIOUS DISCUSSION...LEINS AVIATION...NOLTE FIRE WEATHER...KUHLMAN
In the hours before
Special weather statement, Jul 18, 2:08 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 208 PM MST SAT JUL 18 2015 AZZ021-182145- WEST CENTRAL DESERTS AZ- 208 PM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LA PAZ COUNTY UNTIL 245 PM MST AT 207 PM MST...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER PRODUCING WINDS UP TO 55 MPH NEAR BOUSE...OR 22 MILES SOUTHEAST OF PARKER...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOUSE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST FOR WEST CENTRAL ARIZONA. LAT...LON 3378 11400 3391 11414 3412 11394 3391 11373 TIME...MOT...LOC 2107Z 229DEG 7KT 3390 11401 CK
Special weather statement, Jul 18, 2:09 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 209 PM MST SAT JUL 18 2015 AZZ020-021-182145- LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ- 209 PM MST SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN LA PAZ COUNTY UNTIL 245 PM MST AT 209 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF QUARTZSITE...OR 18 MILES SOUTH OF PARKER...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LA PAZ COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST FOR WEST CENTRAL ARIZONA. LAT...LON 3375 11433 3387 11449 3423 11418 3405 11394 TIME...MOT...LOC 2109Z 221DEG 32KT 3387 11436 CK
Local storm report, Jul 18, 2:13 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
213 PM MST SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN 1 S BOUSE 33.91N 114.00W
07/18/2015 M1.00 INCH LA PAZ AZ TRAINED SPOTTER
MEASURED IN 17 MINUTES AND TSTM WIND GUST TO 54 MPH
&&
EVENT NUMBER PSR1500071
PSRSpecial weather statement, Jul 18, 2:18 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 218 PM PDT SAT JUL 18 2015 CAZ033-182200- IMPERIAL COUNTY CA- 218 PM PDT SAT JUL 18 2015 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL IMPERIAL COUNTY UNTIL 300 PM PDT AT 218 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLTVILLE...OR 7 MILES EAST OF IMPERIAL...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CENTRO...BRAWLEY...HOLTVILLE...CALIPATRIA...ALAMORIO...WIEST AND GLAMIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FOR SOUTHEASTERN CALIFORNIA. LAT...LON 3271 11512 3276 11554 3318 11555 3310 11496 TIME...MOT...LOC 2118Z 186DEG 17KT 3286 11544 CK
Special weather statement, Jul 18, 2:51 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM MST SAT JUL 18 2015
AZZ020-021-CAZ031-182300-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
LOWER COLORADO RIVER VALLEY CA CA-
251 PM MST SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN LA PAZ AND EASTERN RIVERSIDE COUNTIES
INCLUDING THE COMMUNITIES OF PARKER...BOUSE...PARKER DAM
AND ADJACENT STATE HIGHWAYS 72 AND 95.
UNTIL 400 PM MST/400 PM PDT/
AT 247 PM MST /247 PM PDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS NEAR PARKER AND BOUSE MOVING NORTH AT 15 MPH.
THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...AND
HEAVY RAIN RESULTING IN WASH FLOODING OR THE PONDING OF WATER IN
CITY STREETS AND ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PARKER...BOUSE...VICKSBURG...BUCKSKIN MOUNTAIN PARK...VICKSBURG
JUNCTION AND POSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3425 11401 3407 11344 3369 11375 3372 11418
3401 11445 3409 11441 3417 11429 3417 11425
3426 11415 3431 11413
TIME...MOT...LOC 2147Z 220DEG 47KT 3413 11425
HVSpecial weather statement, Jul 18, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT JUL 18 2015
AZZ022-023-027-182300-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
321 PM MST SAT JUL 18 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA COUNTY
UNTIL 400 PM MST
AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASHION...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SURPRISE...AVONDALE...GOODYEAR...BUCKEYE...EL
MIRAGE...TOLLESON...YOUNGTOWN...CASHION...SUN CITY...WADDELL...
LITCHFIELD PARK...DOWNTOWN GLENDALE...LUKE AFB...GLENDALE SPORTS
COMPLEX...METRO CENTER...CAMELBACK RANCH...ESTRELLA MOUNTAIN PARK AND
LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3327 11243 3326 11250 3333 11258 3344 11261
3352 11246 3371 11220 3368 11211 3360 11209
3347 11212 3334 11226
TIME...MOT...LOC 2220Z 219DEG 31KT 3346 11230
JSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:21 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 17, 6:26 PM MST | Special Weather Statement | PSR | 49 min | |
| Jul 17, 7:25 PM MST | Areal Flood Warning | PSR | La Paz | 6 hr |
| Jul 17, 7:40 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 17, 8:11 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 18, 11:10 AM MST | Special Weather Statement | PSR | 50 min | |
| Jul 18, 1:03 PM MST | Special Weather Statement | PSR | 42 min | |
| Jul 18, 2:08 PM MST | Special Weather Statement | PSR | La Paz | 37 min |
| Jul 18, 2:09 PM MST | Special Weather Statement | PSR | La Paz | 36 min |
| Jul 18, 2:12 PM MST | Areal Flood Advisory | PSR | La Paz | 3 hr |
| Jul 18, 2:22 PM MST | Blowing Dust Advisory | PSR | 71 min | |
| Jul 18, 2:51 PM MST | Special Weather Statement | PSR | La Paz | 69 min |
| Jul 18, 3:17 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 18, 3:33 PM MST | Dust Storm Warning | PSR | 63 min | |
| Jul 18, 3:46 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Jul 18, 4:16 PM MST | Special Weather Statement | PSR | Maricopa | 59 min |
| Jul 18, 4:45 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 30 min |
| Jul 18, 10:05 AM MST | Special Weather Statement | PSR | Riverside | 40 min |
| Jul 18, 10:29 AM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
| Jul 18, 10:53 AM MST | Special Weather Statement | PSR | Riverside | 37 min |
| Jul 18, 11:11 AM MST | Areal Flood Advisory | PSR | Riverside, San Bernardino | 3 hr |
| Jul 18, 11:37 AM MST | Severe Thunderstorm Warning | PSR | Riverside | 38 min |
| Jul 18, 11:47 AM MST | Flash Flood Warning | PSR | Riverside | 3 hr |
| Jul 18, 1:42 PM MST | Areal Flood Advisory | PSR | Riverside | 3 hr |
| Jul 18, 1:43 PM MST | Severe Thunderstorm Warning | PSR | Imperial | 32 min |
| Jul 18, 2:18 PM MST | Special Weather Statement | PSR | Imperial | 42 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.